MAUDE Adverse Event Report: TORNIER S.A.S AEQUALIS ASCEND FLEX; PROSTHESIS SHOULDER METAL

TORNIER S.A.S AEQUALIS ASCEND FLEX; PROSTHESIS SHOULDER METAL
Model Number STANDARD PTC HUMERAL STEM - SIZE 3A - 127.5° - 74MM
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent revision surgery due to dislocation at day 1 post-op.Change of the humeral stem 135° (a+c) to 145° (b+b).Patient id: (b)(6).
 
Additional Manufacturer Narrative
On (b)(6) 2020 stryker trauma and extremities acquired tornier sas.An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.In the instruction for use " warnings and cautions it is specified to "select the reversed insert trial that corresponds to the stem angle (a, b or c)".Furthermore, the surgical technique described that in primary reversed surgery, the surgeon has to select the "b" (132.5°) stem angle associated with "b" (12.5°) insert angle, so that the final angle of the construct is 145°.The surgeon decided to use a+c which corresponds to 135° which is not the recommended construct.The removal of the reversed tray and insert is a consequence of the removal of the stem to change the angulation.Complaint root cause is attributed to a misuse of the medical device.

Brand Name
AEQUALIS ASCEND FLEX
Common Device Name
PROSTHESIS SHOULDER METAL
Manufacturer (Section D)
TORNIER S.A.S
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
Manufacturer Contact
laurent ray
161 rue lavoisier
montbonnot saint martin 38330
FR   38330
MDR Report Key13606719
Report Number3000931034-2022-00073
Device Sequence Number13942327
Product Code KWS
UDI-Device Identifier03700386944536
UDI-Public03700386944536
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Model NumberSTANDARD PTC HUMERAL STEM - SIZE 3A - 127.5° - 74MM
Device Catalogue NumberDWF603A
Device Lot NumberAA2132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale